Background: One of the side effects of tolperisone is anaphylactic shock. Even though this reaction is rare, it is the most dangerous effect of the drug, as it threatens the patient’s life. The study of individual clinical cases of anaphylactic shock provoked by tolperisone determines the relevance of an analysis of the mechanism of its development, as well as occurrence risk identification. The research aimed to investigate the clinical case of a 51-year-old patient who developed anaphylactic shock after taking Mydocalm with the active ingredient tolperisone to determine the factors causing this reaction.
Methods: To achieve this goal, the methods of clinical trials, analysis and synthesis were used.
Results: The study resulted in a description and detailed analysis of a clinical case of anaphylactic shock. A 51-year-old female patient had been taking Mydocalm (tolperisone) orally twice a day for a long time with a frequency of several times a year at a total dosage of 300 mg per day to treat a pathological condition caused by degeneration of the spinal joints. Immediately after taking 150 mg of the drug on an empty stomach, she developed undesirable dermatological effects, which were accompanied by a sore throat and symptoms of digestive system disorders and were aggravated by a drop in blood pressure and loss of consciousness. The emergency doctors diagnosed anaphylactic shock due to the tolperisone and provided the necessary assistance. After the symptoms disappeared and her condition improved, the patient was discharged from the department, refusing to undergo diagnostic tests.
Conclusion: The analysis of this case made it possible to confirm the initial diagnosis, and the analysis of the pharmacodynamic and pharmacokinetic characteristics of the drug revealed the most likely cause of the severe anaphylactic reaction – the similarity of its mechanism of action to lidocaine. The practical significance of the study was to identify risk factors that can cause anaphylactic shock from tolperisone to avoid them when choosing a treatment for painful muscle spasms.